Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 188, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 24, 2001, 10:49 AM CST for Perry County, Wayne County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 24, 2001, 10:49 AM CST (16:49 UTC)
- Expired
- Nov 24, 2001, 11:15 AM CST
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Perry County, MS, Wayne County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 9:30 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 479 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
959 WUUS54 KMOB 241649 SVRMOB MSC111-153-241715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1049 AM CST SAT NOV 24 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN SOUTHEAST MISSISSIPPI WAYNE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 1115 AM CST * AT 1049 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF RICHTON...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RICHTON BY 1050 AM CST RHODES BY 1055 AM CST MULBERRY BY 1105 AM CST STRENGTHFORD BY 1115 AM CST STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNINGS. LAT...LON 3131 8912 3121 8898 3165 8869 3172 8886
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 3:35 AM CST, 7 hours 14 minutes earlier.
Area forecast discussion, Nov 24, 3:35 AM CST, 7 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 335 AM CST SAT NOV 24 2001 ADDED MOBILE BAY TO SCA. DEEP SURFACE LOW OVER KS STILL PROGD TO MOVE QUICKLY INTO THE GREAT LAKES REGION LATER TONIGHT. ASSOCIATED FRONTAL BOUNDARY WILL PUSH INTO THE AREA THIS EVENING AND STALL ALONG THE NW FL COAST SUNDAY MORNING. NO QUESTION ABOUT RAIN...BUT SEVERE POTENTIAL REMAINS SOMEWHAT UNCERTAIN AS GREATEST UPPER SUPPORT AND FORCING RIDES WELL NORTH. AT THIS TIME...EXPECT WIDESPREAD SHOWERS AND TSTMS TO DEVELOP ACROSS THE AREA BY EARLY AFTERNOON WITH AN ISOLATED SEVERE THREAT BETWEEN 18Z AND 00Z TODAY AS CAPES CLIMB INTO THE 2000-2500 J/KG RANGE AND VEERING LOW LEVEL WINDS (SFC SSE 15KTS TO 850MB SW 45KTS) RESULTS IN 200+ HELICITIES. MAIN SEVERE THREAT WILL LIKELY BE SEVERAL ROTATING CELLS...MAINLY MOVING IN OFF THE WARM GULF WATERS DURING THE AFTERNOON...WITH SOME DOWNBURST POTENTIAL LIKELY OVER THE NW-NRN ZONES BY LATE AFTERNOON-EARLY EVENING...LARGELY ASSOCIATED WITH EXPECTED SQUALL LINE. INSTABILITIES AND DYNAMICS REALLY FALL OFF BETWEEN 00Z-06Z TNGT...SUGGESTING WEAKENING TREND IN SQUALL LINE AS IT PUSHES EASTWARD ACROSS THE FA THRU THE LATE EVNG AND EARLY SUNDAY MORNING HOURS. SINCE FA IS IN A SLIGHT RISK AREA WITH THREAT OF ROTATORS OFF THE GULF...WILL GO AHEAD AND EXTEND SEVERE WORDING IN ZONES ALL THE WAY DOWN TO THE COAST. RAIN CHANCES WILL QUICKLY DIMINISH FROM WEST TO EAST BY EARLY SUNDAY MORNING...BUT WITH FRONT STALLING ALONG THE NW FL COAST...WILL HAVE TO HOLD ONTO SOME CLOUDS AND SLGT CHC POPS THRU SUNDAY NIGHT. CHANCE RAIN CONTINUES MON-MID WEEK AS FRONT BACKS UP ON MON AHEAD OF NEXT FRONT TUES-WED. THE AVN CONTIUES TO STALL THIS NEXT FRONT NEAR THE COAST AGAIN UNTIL A SECOND SURGE CAN CLEAN THE AREA OUT LIKELY LATER IN THE WEEK THU-FRI. FCSTID = 39/26 MOB 77 63 74 59 / 60 80 20 10 PNS 76 64 73 62 / 50 80 30 20 DTS 74 65 73 63 / 50 80 30 20 GZH 76 59 72 56 / 50 80 20 10 2R0 75 55 71 51 / 70 60 20 10 61A 75 56 71 53 / 70 70 20 10 .MOB... AL...SMALL CRAFT ADVISORY TODAY GMZ630-650-670. FL...SMALL CRAFT ADVISORY TODAY GMZ655-675. MS...NONE.
In the hours before
Special weather statement, Nov 24, 6:26 AM CST, 4 hours 23 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241830- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 626 AM CST SAT NOV 24 2001 THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THIS EVENING FOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. A LINE OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH ARE SEVERE... WILL MOVE INTO SOUTHEAST MISSISSIPPI AROUND NOON. IN ADDITION... THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS COASTAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE BY EARLY AFTERNOON...AND MOVE RAPIDLY NORTHEAST INTO SOUTHWEST AND SOUTH CENTRAL ALABAMA. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WIND AND ISOLATED TORNADOES. A STRONG DISTURBANCE IN THE UPPER ATMOSPHERE WILL COMBINE WITH AN APPROACHING COLD FRONT...AND ABUNDANT MOISTURE TO RESULT IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY. WITH STRONG WINDS IN THE LOWER PART OF THE ATMOSPHERE...DRY AIR IN THE MIDDLE PART OF THE ATMOSPHERE...AND AN UNSTABLE AIRMASS IN PLACE...SOME OF THESE THUNDERSTORMS MAY BE SEVERE. IN ADDITION...GIVEN THE CHANGE OF WIND DIRECTION WITH HEIGHT...IN THE LOWER PART OF THE ATMOSPHERE...ISOLATED TORNADOES WILL BE POSSIBLE. FOR THESE REASONS...THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER TODAY. THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A SQUALL LINE LATER THIS AFTERNOON...AND GRADUALLY WEAKEN LATER THIS EVENING AS IT MOVES EAST. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS SHOULD REMAIN ALERT TO THE WEATHER...AND BE PREPARED FOR POSSIBLE ACTIVATION FOR SEVERE WEATHER OPERATIONS BY NOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB. 26
Special weather statement, Nov 24, 9:31 AM CST, 1 hour 18 minutes before
ALZ051>054-MSZ067-075-076-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 931 AM CST SAT NOV 24 2001 ...A TORNADO WATCH IS IN EFFECT UNTIL 300 PM CST THIS AFTERNOON... THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN SOUTHWEST ALABAMA...WASHINGTON...CLARKE...WILCOX AND CHOCTAW. IN SOUTHEAST MISSISSIPPI...PERRY...GREENE AND WAYNE. AT 930 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS OVER CENTRAL MISSISSIPPI WITH SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTHEAST MISSISSIPPI. THESE STORMS WILL ADVANCE EASTWARD AT 20 MPH AND MOVE ACROSS THE WATCH AREA THROUGH THIS AFTERNOON. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 11:54 AM CST | Tornado Warning | MOB | Wayne | 36 min |
| Nov 24, 12:39 PM CST | Severe Thunderstorm Warning | MOB | Perry | 21 min |
| Nov 24, 12:52 PM CST | Tornado Warning | MOB | Wayne | 38 min |
| Nov 24, 1:30 PM CST | Tornado Warning | MOB | Perry, Stone | 30 min |
| Nov 24, 1:30 PM CST | Tornado Warning | MOB | Greene | 30 min |
| Nov 24, 1:59 PM CST | Tornado Warning | MOB | Greene, Perry | 31 min |
| Nov 24, 2:03 PM CST | Tornado Warning | MOB | Stone | 27 min |
| Nov 24, 2:25 PM CST | Tornado Warning | MOB | Greene | 35 min |
| Nov 24, 2:29 PM CST | Tornado Warning | MOB | George, Stone | 31 min |
| Nov 24, 2:56 PM CST | Tornado Warning | MOB | Greene | 34 min |
| Nov 24, 3:30 PM CST | Tornado Warning | MOB | Greene | 30 min |
| Nov 24, 3:59 PM CST | Severe Thunderstorm Warning | MOB | Greene | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.